Alert archive / West Virginia / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jul 15, 2007, 7:56 PM EDT for Monongalia County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 7:56 PM EDT (23:56 UTC)
- Expired
- Jul 15, 2007, 11:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Monongalia County, WV
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 152357
FFWPBZ
WVC061-160300-
/X.NEW.KPBZ.FF.W.0012.070715T2356Z-070716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
756 PM EDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
* UNTIL 1100 PM EDT
* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
WADESTOWN TO 6 MILES SOUTH OF MCCURDYVILLE...OR ALONG A LINE
EXTENDING FROM ROUND BOTTOM TO FARMINGTON...MOVING EAST AT 30 MPH.
THIS LINE OF SHOWERS AND STORMS WILL MOVE OVER AREAS WHICH ALREADY
HAS RECEIVED ONE TO TWO INCHES OF RAINFALL.
EXCESSIVE RUNOFF FROM ADDITIONAL RAINFALL WILL CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 3972 7977 3969 7977 3959 7982 3949 7991
3946 7997 3962 8017 3962 8036 3966 8041
3968 8039 3971 8041
$$
152 follow-up statements
000
WGUS71 KPBZ 160039
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
833 PM EDT SUN JUL 15 2007
WVC061-160300-
/X.CON.KPBZ.FF.W.0012.000000T0000Z-070716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONONGALIA WV-
833 PM EDT SUN JUL 15 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
MONONGALIA COUNTY...
AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAINFALL WAS EXITING THE COUNTY. HOWEVER...RUNOFF FROM
AN ESTIMATED INCH AND A HALF TO TWO INCHES OF RAINFALL WILL CONTINUE
FOR A COUPLE MORE HOURS.
BASINS WITH THE MAIN THREAT OF FLOODING INCLUDE JAKES RUN AND DAYS
RUN NEAR MOORESVILLE...INDIAN CAMP RUN TO THE SOUTH OF
BLACKSVILLE...AND AREAS IN AND IMMEDIATELY WEST OF MORGANTOWN.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
LAT...LON 3972 7977 3969 7977 3959 7982 3949 7991
3946 7997 3962 8017 3962 8036 3966 8041
3968 8039 3971 8041
$$
15000
WGUS71 KPBZ 160127
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
926 PM EDT SUN JUL 15 2007
WVC061-160136-
/X.CAN.KPBZ.FF.W.0012.000000T0000Z-070716T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONONGALIA WV-
926 PM EDT SUN JUL 15 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONONGALIA
COUNTY...
NO MAJOR AREAS OF FLOODING HAVE BEEN REPORTED...HENCE THE FLASH
FLOOD WARNING FOR MONONGALIA COUNTY IS CANCELLED.
LAT...LON 3972 7977 3969 7977 3959 7982 3949 7991
3946 7997 3962 8017 3962 8036 3966 8041
3968 8039 3971 8041
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 1:39 PM EDT, 6 hours 17 minutes earlier.
Area forecast discussion, Jul 15, 1:39 PM EDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 139 PM EDT SUN JUL 15 2007 .SYNOPSIS... A COLD FRONT WILL STALL AND WEAKEN ACROSS NORTHERN WEST VIRGINIA THROUGH THE MIDDLE OF THE WEEK. EXPECT WARMER AND MORE HUMID CONDITIONS...ALONG WITH DAILY CHANCES OF SHOWERS AND THUNDERSTORMS. && .NEAR TERM /THROUGH MONDAY/... SURFACE BOUNDARY CURRENTLY CROSSING THE FORECAST WILL DROP SOUTH TONIGHT...WITH SCATTERED SHWRS/TSTMS. WITH SOME DEEP LAYER SHEAR...ESPECIALLY SOUTH AND EAST OF PITTSBURGH...WILL INCLUDE SEVERE WORDING FOR LATE THIS AFTN/EVENING. WITH THE BOUNDARY FURTHER SOUTH MONDAY...LESSER CHANCES OF PRECIPITATION WILL OCCUR MONDAY FROM PITTSBURGH NORTHWARD. TEMPERATURES FORECAST CLOSE TO CURRENT TREND. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/... AN IMPULSE WILL APPROACH THE AREA FROM THE NORTHWEST MONDAY EVENING...CROSSING THE AREA LATE MONDAY NIGHT/TUESDAY. NAM/GFS IN SOME DISAGREEMENT WITH STRENGTH AND TIMING...SO WILL A INCREASING TREND FOR POPS...WITH CHANCE AREA WIDE AFTER MIDNIGHT MONDAY NIGHT THROUGH TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... RIDGING ACROSS THE FRONT RANGE OF THE ROCKIES...AND TROUGHING ACROSS THE EASTERN THIRD OF THE US WILL PERSIST THROUGH THE PERIOD. WAVES WILL CONTINUE TO PERIODICALLY ROTATE AROUND THE UPPER TROUGH ACROSS THE UPPER OHIO VALLEY THROUGH AT LEAST LATE WEEK. THE LATEST GFS RUN HAS THIS PATTERN CONTINUING THROUGH NEXT WEEKEND. WILL KEEP A GENERAL UNSETTLED PATTERN THROUGH FRIDAY...KEEPING A DRYING TREND FOR NEXT WEEKEND FOR NOW. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SURFACE COOL BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST ACROSS THE CENTRAL PART OF THE FORECAST AREA WILL CONTINUE TO PUSH SOUTH THIS EVENING. AHEAD OF THIS BOUNDARY THE AIRMASS HAS DESTABILIZED ALLOWING SHOWERS AND STORMS TO DEVELOP. THEREFORE MVFR CONDITIONS ARE POSSIBLE THIS AFTERNOON AND EVENING IN AND NEAR THESE STORMS. ANOTHER PERIOD OF MVFR CONDITIONS IS EXPECTED LATE TONIGHT IN AREAS OF FOG. A GENERAL PERIOD OF UNSETTLED WEATHER IS EXPECTED FOR MONDAY THROUGH THURSDAY...WITH CHANCES FOR STORMS ON ANY GIVEN DAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 31/30
Hazardous weather outlook, Jul 15, 8:44 AM EDT, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 844 AM EDT SUN JUL 15 2007 MDZ001-OHZ049-050-057>059-068-069-PAZ014-020>023-029>032-WVZ001>004- 012-021>023-041-161000- GARRETT-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE- MONROE-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 844 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ039>041-048-PAZ007>009-013-015-016-161000- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST- LAWRENCE-CLARION-JEFFERSON PA- 844 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 4:19 PM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 419 PM EDT SUN JUL 15 2007 PAZ031-032-WVZ004-152100- FAYETTE PA-GREENE PA-MARSHALL WV- 419 PM EDT SUN JUL 15 2007 ...THUNDERSTORMS MOVING THROUGH MARSHALL...GREENE...AND FAYETTE COUNTIES... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SHERRARD TO JUST SOUTHWEST OF MARIANNA...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CARMICHAELS...MASONTOWN...NEMACOLIN...ROGERSVILLE...SWARTS... WALTERSBURG...WAYNESBURG...LIPPINCOTT...MORRISVILLE. THESE STORMS MAY PRODUCE SMALL HAIL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS.
Special weather statement, Jul 15, 4:30 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 430 PM EDT SUN JUL 15 2007 WVZ041-152115- TUCKER WV- 430 PM EDT SUN JUL 15 2007 ...THUNDERSTORMS MOVING THROUGH TUCKER COUNTY... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 8 MILES WEST OF SAINT GEORGE...MOVING EAST AT 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BLACKWATER FALLS...CANAAN VALLEY STATE PARK...DAVISVILLE... GATZMER...HAMBLETON...HENDRICKS...PARSONS...SAINT GEORGE AND THOMAS. SMALL HAIL, FREQUENT LIGHTNING, AND WIND GUSTS TO 40 MPH ARE POSSIBLE. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 15, 5:47 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 547 PM EDT SUN JUL 15 2007 PAZ031-152245- GREENE PA- 547 PM EDT SUN JUL 15 2007 ...THUNDERSTORMS WITH HEAVY RAIN OVER GREENE COUNTY... AT 547 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ABOUT 3 MILES SOUTHEAST OF WAYNESBURG...MOVING EAST AT 30 MPH. VERY HEAVY RAIN HAS FALLEN IN THE ROGERSVILLE AND EAST VIEW AREA OF GREENE COUNTY. THIS INCLUDES SOUTH FORK CREEK ALONG ROUTES 21 AND 18. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
Local storm report, Jul 15, 6:05 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
605 PM EDT SUN JUL 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 SW WAYNESBURG 39.85N 80.25W
07/15/2007 GREENE PA EMERGENCY MNGR
TREES DOWN ALONG OAK FOREST ROAD.
&&
PARRISHSpecial weather statement, Jul 15, 6:51 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 651 PM EDT SUN JUL 15 2007 WVZ023-152330- PRESTON WV- 651 PM EDT SUN JUL 15 2007 ...THUNDERSTORMS MOVING THROUGH PRESTON COUNTY... AT 650 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED A CLUSTER OF STRONG THUNDERSTORMS JUST SOUTHWEST OF LAUREL RUN...MOVING EAST SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BRUCETON MILLS...CRANESVILLE...HAZELTON...KINGWOOD...LAUREL RUN...MASONTOWN...TERRA ALTA AND BULL RUN. HEAVY DOWNPOURS MAY CAUSE FLOODING IN LOW SPOTS AND WHERE DRAINAGE IS POOR. WATER MAY POND ON ROADS. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 15, 7:33 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 733 PM EDT SUN JUL 15 2007 WVZ022-160030- MONONGALIA WV- 733 PM EDT SUN JUL 15 2007 ...THUNDERSTORMS WITH HEAVY RAIN CONTINUE OVER MONONGALIA COUNTY... AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH CONTINUE TO SHOW STRONG THUNDERSTORMS OVER THE CENTRAL PART OF MONONGALIA COUNTY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... STAR CITY...CASSVILLE...DAYBROOK...MOORESVILLE...MCCURDYVILLE... MORGANTOWN AND WESTOVER. CREEKS MOST AFFECTED INCLUDE JAKES RUN, INDIAN CAMP RUN, AND DAYS RUN. THIS INCLUDES ROUTE 218. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:11 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia | 49 min |
Nearby
Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.